MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE ECLIPSE S/T 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE ECLIPSE S/T 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305891
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 305891 batch number#: 2202004 it was reported by customer that when using the product with vaccines in glass prefilled syringes we have found that these needles don¿t work due to the amount of pressure needed to twist the tip on the luer lock system.What happens is that the glass prefilled syringes have a luer lock adapter that breaks off when trying to use these needle tips due to the pressure needed to secure the needle tip to the barrel.I was wondering if you still offer 1¿ needle tips of the same style without the smart slip for this purpose.Verbatim#: rcc received a complaint via email.Email(s) attached.I am reaching out regarding a problem we have encountered at our local health unit when using the bd eclipse needle with smart slip technology.When using this product with vaccines in glass prefilled syringes we have found that these needles don¿t work due to the amount of pressure needed to twist the tip on the luer lock system.What happens is that the glass prefilled syringes have a luer lock adapter that breaks off when trying to use these needle tips due to the pressure needed to secure the needle tip to the barrel.I was wondering if you still offer 1¿ needle tips of the same style without the smart slip for this purpose? if so, are you able to direct me to a product number for this? lot number - 2202004 response: we first discovered the issue on april 15, 2024 and the product number is# 305891.We wasted multiple doses of vaccine in prefilled syringes on this date and also had a situation (on the same day) in which a prefilled syringe looked fine but actually leaked fluid during administration of the vaccine onto the skin (thus client did not receive a full dose as intended).I suspect that the luer lock piece on the vial might have partially disconnected when putting on the needle tip and thus that allowed leakage-although this was not something that you could see by looking at it.We do have several cases of your needle tips in stock (we had done a bulk order) if that is what you mean by a sample- otherwise, if you want a empty product container as in the third image, i can try to save one from a clinic-it will have been used and we will just remove the used needle tip and put this in the sharps.The product we were using was gardasil 9 prefilled syringes, however it appears engerix prefilled syringes will respond the same way if we try to use these tips with that product.I don¿t have a sample for the engerix because we are primarily using recombivax currently for school clinics which is not in a prefilled syringe.This may change in the future, depending on what we receive from the ministry.Unfortunately, i do not have a captured image of the event and we can¿t waste more product to demonstrate.In hindsight, i can appreciate how this would be useful on your end.I have attached some gardasil images to give you an idea.Looking back at the order it was from cardinal health and ordered in november 2023 for school clinics.We have not needed to use the needles until now as we were using our oldest products first and just switched over to these needle tips.Mailing address for me is chatham kent public health unit po box 1136 435 grand avenue west, chatham, ontario canada n7m5l8.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305891 and lot number 2202004.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, two (2) pictures were provided.However, the pictures show a bd eclipse needle within the blister package.No defect can be observed through the pictures alone.At this time, an exact cause related to the manufacturing process could not be determined.Engagement force is tested during the manufacturing process as part of the in-process and final tests prior to the lot release.All testing was found to be within specification for lot number 2202004.Smartslip technology has been introduced to help ensure a secure connection is made.We recommend following the instructions for use, which are unique in recommended that the user push firmly when attaching the needle to the syringe and to be sure the clip is activated.If the physical sample does become available, further conclusions may be possible.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.We recommend you to contact your local bd sales and marketing organization for additional assistance.

Brand Name
NEEDLE ECLIPSE S/T 25X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19211909
Report Number3002682307-2024-00088
Device Sequence Number20855948
Product Code FMI
UDI-Device Identifier50382903058919
UDI-Public(01)50382903058919
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305891
Device Lot Number2202004
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown